Download this article
 Download this article For screen
For printing
Recent Issues
Vol. 329: 1
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author index
To appear
Other MSP journals
On slice alternating 3-braid closures

Vitalijs Brejevs

Vol. 324 (2023), No. 1, 49–70
DOI: 10.2140/pjm.2023.324.49

We construct ribbon surfaces of Euler characteristic one for several infinite families of alternating 3-braid closures. We also use a twisted Alexander polynomial obstruction to conclude the classification of smoothly slice knots which are closures of alternating 3-braids with up to 20 crossings.

3-braids, slice-ribbon conjecture, twisted Alexander polynomials
Mathematical Subject Classification
Primary: 57K10, 57K14
Received: 9 June 2022
Accepted: 13 September 2022
Published: 22 June 2023
Vitalijs Brejevs
School of Mathematics and Statistics
University of Glasgow
United Kingdom

Open Access made possible by participating institutions via Subscribe to Open.